Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Oct 15, 2021, 7:57 PM CDT for Sequatchie County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 7:57 PM CDT (00:57 UTC)
- Expired
- Oct 15, 2021, 8:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Hail
- 0.00 in
- Wind
- 40
County Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
721
WWUS84 KMRX 160057
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
757 PM CDT Fri Oct 15 2021
TNZ081-098-160145-
Sequatchie TN-Marion TN-
757 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of Sequatchie and
northern Marion Counties through 845 PM CDT...
At 757 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tracy City, or 13 miles north of Jasper, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dunlap, Whitwell, Monteagle, Powells Crossroads, Cartwright, Lone
Oak, Fiery Gizzard State Park, Foster Falls State Park, Griffith
Creek and Chimneys State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3524 8583 3521 8575 3524 8569 3529 8571
3529 8569 3532 8556 3538 8549 3539 8550
3541 8549 3541 8551 3543 8552 3548 8539
3537 8524 3534 8523 3518 8536 3516 8581
TIME...MOT...LOC 0057Z 250DEG 25KT 3525 8570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
JLBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Oct 15, 6:46 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 15, 6:46 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Morristown TN 746 PM EDT Fri Oct 15 2021 .UPDATE... FOR 00Z AVIATION. && .SHORT TERM...(Today through Tomorrow) Key Message: 1. Warm temperatures today with chances for thunderstorms ahead of the front 2. Front moves through overnight and cooler weather expected behind the front. Discussion: Currently a few isolated showers along the Cumberland Plateau that are leftover from this morning's convection further west across Middle TN and AL. A front is moving into Western TN driven by a mid level trough and a surface low that is pushing through the Great Lakes Region. Ahead of this front, expect shower and thunderstorm chances to increase this afternoon with good daytime heating of the atmosphere allowing for moderate destabilization. Expect to see an increase in convective activity west of the forecast area across AL up through Central KY this afternoon. This convection ahead of the main front should then move eastward this afternoon/evening into Cumberland Plateau and eastern TN Valley. This will be the period with the highest chances to see thunderstorms, and can't completely rule out a strong to possibly severe storm. Forecast soundings and Mesoanalysis continues to indicate moderate instabilty of up to around 1000 J/KG of MUCAPE along the Plateau in the afternoon if these storms are able to tap into the near surface environment. There could be enough heating to tap into this environment this afternoon, but think the better chances for more outspread convection will come in the evening/tonight once the front gets closer, and the low level jet increases in strength. Along the Plateau and just to the east of it will be the highest risk in our area to see a strong to possibly severe storm, with straight-line winds being the main concern. Can't completely rule out a rotating storm moving into our area from Middle TN, but think the chances of this are low. Expect the actual front to move through overnight, between midnight and sunrise, and it should be east of the mountains shortly after sunrise. Rain along the front will be the most likely time people actually see precipitation over the next 24 hours, with most places receiving less than 0.50 inches of rain, but a few isolated locations could pick up closer to an inch. Instability looks much less impressive overnight, but there will still be enough to warrant mention of an occasional rumble of thunder overnight. Behind the front on Saturday much cooler and more fall-like weather is expected as skies clear out with the drier air behind the front. Temperatures probably won't even reach 70 on Saturday, and overall expect highs to be about 15-20 degrees cooler than on Friday. ABM .LONG TERM...(Saturday Night through Friday)... Key Messages: 1. Dry through the remainder of the weekend and much of next week with a gradual moderation of temperature back to normal levels by midweek. 2. Next chance of rain looks to be late next week with another frontal passage. Discussion: Guidance continues to remain in good agreement through the extended period with much drier air in place and a slight moderation in temperatures. A building ridge across the plains will push the mid level trough eastward Sunday and Monday. Surface ridging underneath height rises will bring much cooler temperatures and dry conditions to the area. Temperatures Saturday night and Sunday will remain near to below average. The beginning of next week, a cutoff low digs from the Pacific northwest amplifying the upper level pattern with a ridge extending from the southeast toward the Midwest. This pattern will continue to favor dry conditions and near normal temperatures through Wednesday. On Thursday, the cutoff low lifts into the Great Lakes and become absorbed into the northern stream jet. An associated area of low pressure tracks from the northern plains toward the Great lakes during this period with a trailing cold front extending across the Ohio and Tennessee valley. It seems probable that rain showers will be found ahead of this front sometime late Thursday and continuing into early Friday. Another drop in temperatures will be found behind this front heading into the weekend. Diegan && .AVIATION... 00Z TAF DISCUSSION. Widely scattered showers and a possible thunderstorm this evening southeast TN near KCHA then more widespread showers late tonight and Saturday morning. Will have VCTS at KCHA for a few hours Later tonight. Late tonight MVFR conditions spread northeast from KCHA at around 10 to 12Z and improving to VFR by around 18Z at all sites. Could see some reduced visibilities Saturday morning too. behind cold front Saturday afternoon Gusty NW winds at KTRI about 18Z TD && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Oct 15, 2:07 PM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 307 PM EDT Fri Oct 15 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-161915- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 307 PM EDT Fri Oct 15 2021 /207 PM CDT Fri Oct 15 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Showers and Thunderstorms will develop across Middle Tennesee into the Cumberland Plateau this afternoon and evening. A few of these storms could become strong to severe with straight-line winds up to 60 MPH being the main weather hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Oct 15, 7:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
757 PM CDT Fri Oct 15 2021
TNZ081-098-160145-
Sequatchie TN-Marion TN-
757 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of Sequatchie and
northern Marion Counties through 845 PM CDT...
At 757 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tracy City, or 13 miles north of Jasper, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dunlap, Whitwell, Monteagle, Powells Crossroads, Cartwright, Lone
Oak, Fiery Gizzard State Park, Foster Falls State Park, Griffith
Creek and Chimneys State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3524 8583 3521 8575 3524 8569 3529 8571
3529 8569 3532 8556 3538 8549 3539 8550
3541 8549 3541 8551 3543 8552 3548 8539
3537 8524 3534 8523 3518 8536 3516 8581
TIME...MOT...LOC 0057Z 250DEG 25KT 3525 8570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JLBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:35 PM CDT | Special Weather Statement | MRX | Campbell | 40 min |
| Oct 15, 8:58 PM CDT | Special Weather Statement | MRX | Sequatchie | 32 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.